MAUDE Adverse Event Report: ETHICON INC. SFX SPI PDS+ UNI 6IN 4-0 SA PS-2 PRM MP; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. SFX SPI PDS+ UNI 6IN 4-0 SA PS-2 PRM MP; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Model Number SXPP1B111
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 03/05/2020.Evaluation: an empty opened winding former and a dispensed needle-suture of product was received for analysis.During the visual inspection of the opened sample, the barbs were presented damaged and body fluids along strand were noted; however, the first loop was busted and consequently the second loop was missing.In addition, the other extreme of suture was damaged and cut appears to be by use of surgical instrument.The manufacturing records couldn¿t be reviewed as the batch number is unknown.Per the condition of the sample, problem was likely to be caused by an improper handling of the sample.
 
Event or Problem Description
It was reported that a patient underwent an unknown surgery and the barbed suture was used.During surgery, it was found that the suture did not have a loop.There were no adverse patient consequences reported.Upon evaluation of the returned sample it was found that the loop was busted and consequently the second loop was missing.

Brand Name
SFX SPI PDS+ UNI 6IN 4-0 SA PS-2 PRM MP
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9794679
Report Number2210968-2020-01781
Device Sequence Number11345597
Product Code NEW
UDI-Device Identifier10705031236288
UDI-Public10705031236288
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150670
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSXPP1B111
Device Catalogue NumberSXPP1B111
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/13/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/13/2020
Initial Report FDA Received Date03/05/2020
Patient Sequence Number1